Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Numerical treatment of eigenvalue problems for differential equations with discontinuous coefficients


Authors: I. Babuška and J. E. Osborn
Journal: Math. Comp. 32 (1978), 991-1023
MSC: Primary 65L15
MathSciNet review: 0501962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The eigenvalues of a second order differential equation are approximated by "factoring" the second order equations into a first order system and then applying the Ritz-Galerkin method to this system. Convergence results and error estimates are derived. These error estimates are based on the application of Sobolev spaces with variable order.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L15

Retrieve articles in all journals with MSC: 65L15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1978-0501962-0
Article copyright: © Copyright 1978 American Mathematical Society